Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 2, 2007, 7:37 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 2, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2007, 7:37 AM MDT (13:37 UTC)
- In effect from
- Apr 2, 2007, 12:00 PM MDT
- Expired
- Apr 2, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3410 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 021337 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 737 AM MDT MON APR 2 2007 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOW PACK AND THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .WESTERLY WINDS WILL STRENGTHEN TODAY OVER NEW MEXICO. THE COMBINATION OF LOW HUMIDITIES AND THE STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHEAST HIGHLANDS AND PLAINS THIS AFTERNOON AND EVENING. NMZ103-104-030100- /O.UPG.KABQ.FW.A.0007.070402T1800Z-070403T0100Z/ /O.NEW.KABQ.FW.W.0011.070402T1800Z-070403T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 737 AM MDT MON APR 2 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING BELOW SIGNIFICANT SNOW PACK... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 44
1 follow-up statement
000 WWUS85 KABQ 021341 CCA RFWABQ RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 737 AM MDT MON APR 2 2007 CORRECTED PRODUCT EXPIRATION TIME ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR THE NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOW PACK AND THE NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... .WESTERLY WINDS WILL STRENGTHEN TODAY OVER NEW MEXICO. THE COMBINATION OF LOW HUMIDITIES AND THE STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHEAST HIGHLANDS AND PLAINS THIS AFTERNOON AND EVENING. NMZ103-104-030200- /O.UPG.KABQ.FW.A.0007.070402T1800Z-070403T0100Z/ /O.NEW.KABQ.FW.W.0011.070402T1800Z-070403T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 737 AM MDT MON APR 2 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING BELOW SIGNIFICANT SNOW PACK... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:53 AM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 2, 2:53 AM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 253 AM MDT MON APR 2 2007 .DISCUSSION... BROAD ZONAL FLOW ALOFT OVER NEW MEXICO THIS MORNING COURTESY OF PERSISTENT CLOSED LOW ALOFT OVER CENTRAL BRITISH COLUMBIA PUSHING CLOUDS FROM WEST TO EAST ACROSS THE FOUR CORNERS. DOWN BELOW...A SURFACE RIDGE IS SPRAWLED OVER THE WESTERN HALF OF THE STATE FROM WESTERN COLORADO TO CENTRAL CHIHUAHUA PROVINCE...AND WITH SUNSHINE BATHING THE LANDSCAPE...TEMPERATURES WILL CONTINUE THE BROAD WARMING TREND AND MAY APPROACH RECORD LEVELS IN SPOTS. TO THE EAST THIS MORNING...SOME COOL AIR FILTERING SOUTHWARD DOWN THE FRONT RANGE WITH HELP FROM MODEST SURFACE TROUGH FROM EASTERN COLORADO SOUTH TO THE BIG BEND COUNTRY OF TEXAS. A LITTLE FURTHER SOUTH...A BROAD BUT POORLY ORGANIZED TROUGH ALOFT HANGS DOWN FROM THE SOUTHERN U.S. BORDER ACROSS THE GULF OF CALIFORNIA INTO THE TROPICAL EASTERN PACIFIC...AND THIS FEATURE IS TOSSING SOME WISPS OF HIGH CLOUD NORTH AND EAST ACROSS THE SOUTHERN END OF NEW MEXICO. WIND SPEEDS HAVE BEEN RUNNING LIGHT THIS MORNING...BUT WITH MOMENTUM ALOFT WILL SEE THE USUAL RETURN TO GUSTY CONDITIONS THIS AFTERNOON. WITH HUMIDITIES IN EAST AND NORTHEAST NEW MEXICO FALLING INTO THE LOW TEENS AS WINDS GUST UP...HAVE SET RED FLAG WARNING FOR THE AFTERNOON IN FIRE WEATHER ZONES 103 AND 104. CRITICAL CONDITIONS WILL START OUT NEAR INTERSTATE 40 EARLY IN THE AFTERNOON...AND THESE WILL SPREAD NORTH AND EAST THROUGH THE DAY BEFORE HUMIDITIES RECOVER OUT OF THE TEENS. MODELS...AGREEING REASONABLY IN DIGGING TROUGH ALOFT FROM BRITISH COLUMBIA LOW INTO SOUTHERN COLORADO TODAY...BUILDING RIDGE OVER THE STATE THROUGH MIDWEEK AS TROUGH TRANSLATES EASTWARD...AND THEN DEVELOPING WEAK TROUGH OVER THE TROPICAL EAST PACIFIC AND SWINGING THIS TO SOUTHERN ARIZONA ON THURSDAY AND INTO SOUTHWEST NEW MEXICO ON FRIDAY. CHIEF DYNAMIC EFFECT WILL BE A SERIES OF MODEST COLD FRONTAL PUSHES INTO EASTERN NEW MEXICO...FIRST FROM THE NORTH MONDAY NIGHT INTO TUESDAY...THE SECOND FROM TUESDAY NIGHT INTO WEDNESDAY WHICH MAY TOUCH OFF SOME SHOWERS OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN...AND A THIRD HEADING INTO EASTERN NEW MEXICO THROUGH THE TEXAS PANHANDLE BACK DOOR LATE ON THURSDAY AND INTO FRIDAY FOR ANOTHER ROUND OF EASTERN NEW MEXICO SHOWERS. WITH THE FRONTS...WILL PLAN ON INCREASED WIND SPEEDS AND CONSEQUENT ADDED ATTENTION TO POSSIBLE FIRE WEATHER DANGERS AS GREEN FUELS CURE AND WINTER DRY FUELS GREEN. WITH COOL DRY AIR FINALLY PENETRATING NEW MEXICO UNDER HIGH AMPLITUDE WEEKEND RIDGE OVER THE U.S. WEST COAST...WEEKEND SHAPING UP WITH SUNNY SKIES AND CONTINUED WARM TEMPERATURES OVER MOST OF THE STATE. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 72 38 71 37 / 0 0 0 0 GALLUP.......................... 70 30 69 28 / 0 0 0 0 GRANTS.......................... 71 31 72 31 / 0 0 0 0 GLENWOOD........................ 78 37 78 36 / 0 0 0 0 CHAMA........................... 62 25 62 25 / 0 0 0 0 LOS ALAMOS...................... 67 36 66 36 / 0 0 0 0 RED RIVER....................... 59 25 58 25 / 0 0 0 0 TAOS............................ 67 29 66 29 / 0 0 0 0 SANTA FE........................ 69 36 69 36 / 0 0 0 0 SANTA FE AIRPORT................ 71 37 71 37 / 0 0 0 0 ESPANOLA........................ 74 32 73 34 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 74 44 73 44 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 78 39 76 40 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 73 43 72 42 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 78 43 77 43 / 0 0 0 0 SOCORRO......................... 81 40 78 39 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 70 35 67 34 / 0 0 0 0 MORIARTY/ESTANCIA............... 75 33 71 32 / 0 0 0 0 CARRIZOZO....................... 78 39 77 40 / 0 0 0 0 RUIDOSO......................... 71 37 70 33 / 0 0 0 0 RATON........................... 72 31 68 31 / 0 0 0 5 LAS VEGAS....................... 72 37 68 34 / 0 0 0 0 ROY............................. 72 38 63 35 / 0 0 0 0 CLAYTON......................... 81 42 66 36 / 0 0 0 5 SANTA ROSA...................... 82 41 79 37 / 0 0 0 0 TUCUMCARI....................... 85 45 75 41 / 0 0 0 0 FORT SUMNER..................... 85 43 78 40 / 0 0 0 0 CLOVIS.......................... 84 47 74 42 / 0 0 0 0 PORTALES........................ 85 45 81 42 / 0 0 0 0 ROSWELL......................... 87 48 83 46 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104. && 25
Hazardous weather outlook, Apr 2, 5:18 AM MDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 518 AM MDT MON APR 2 2007 NMZ001>021-026-031200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 518 AM MDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY UNTIL EARLY EVENING FOR PORTIONS OF THE NORTHEAST PLAINS AND NORTHEAST HIGHLANDS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER BY MID EVENING WITH WIND SPEEDS DECREASING GRADUALLY THROUGH MIDNIGHT TO EASE THE FIRE WEATHER DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH WEDNESDAY MORNING. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR WEDNESDAY AFTERNOON AND EVENING OVER MUCH OF EASTERN NEW MEXICO. NO HAZARDOUS WEATHER IS EXPECTED FROM THURSDAY MORNING THROUGH SUNDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.